Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 1:56 PM PDT for Eureka County, Lander County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 1:56 PM PDT (20:56 UTC)
- Expired
- Jun 29, 2011, 2:45 PM PDT
- In force
- 49 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 63 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS55 KLKN 292056 SVRLKN NVC011-015-292145- /O.NEW.KLKN.SV.W.0007.110629T2056Z-110629T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 156 PM PDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA... * UNTIL 245 PM PDT * AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER COUNTY...OR 14 MILES NORTHWEST OF GRASS VALLEY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STATE HIGHWAY 306 BETWEEN CRESCENT VALLEY AND GRASS VALLEY... RURAL EASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... RURAL CENTRAL EUREKA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4036 11658 4024 11625 3997 11670 4007 11687 TIME...MOT...LOC 2055Z 219DEG 35KT 4009 11670 $$ TURNER
3 follow-up statements
011 WWUS55 KLKN 292114 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 214 PM PDT WED JUN 29 2011 NVC011-015-292145- /O.CON.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/ EUREKA NV-LANDER NV- 214 PM PDT WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES... AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL EUREKA COUNTY...OR 15 MILES SOUTH OF CRESCENT VALLEY...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STATE HIGHWAY 306 SOUTH OF CRESCENT VALLEY... RURAL WESTERN EUREKA COUNTY... RURAL EASTERN LANDER COUNTY... RURAL CENTRAL EUREKA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4007 11662 4015 11678 4036 11658 4024 11625 TIME...MOT...LOC 2113Z 219DEG 35KT 4023 11656 $$ TURNER
928 WWUS55 KLKN 292135 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT WED JUN 29 2011 NVC011-015-292145- /O.CON.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/ EUREKA NV-LANDER NV- 235 PM PDT WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR EXTREME EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES... AT 233 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL EUREKA COUNTY...OR 9 MILES SOUTHEAST OF CRESCENT VALLEY...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4020 11656 4025 11667 4036 11658 4029 11639 TIME...MOT...LOC 2134Z 219DEG 35KT 4039 11639 $$ TURNER
388 WWUS55 KLKN 292145 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT WED JUN 29 2011 NVC011-015-292154- /O.EXP.KLKN.SV.W.0007.000000T0000Z-110629T2145Z/ EUREKA NV-LANDER NV- 245 PM PDT WED JUN 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES WILL EXPIRE AT 245 PM PDT... THE THUNDERSTORM 5 TO 10 MILES SOUTHEAST OF CRESCENT VALLEY HAS WEAKENED TO BELOW SEVERE LIMITS AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THIS STORM IS STILL CAPABLE OF PRODUCING UP TO ONE HALF INCH HAIL SOUTHEAST OF CRESCENT VALLEY THROUGH 315 PM. && LAT...LON 4020 11656 4025 11667 4036 11658 4029 11639 TIME...MOT...LOC 2144Z 219DEG 35KT 4047 11631 $$ TURNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 9:00 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 900 AM PDT WED JUN 29 2011 .SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE. MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND. && .UPDATE...CURRENT FORECAST PACKAGE HANDLES ALL EXPECTED WEATHER ELEMENTS WELL THROUGH THIS EVENING...AND ANTICIPATE NO CHANGES TO GRIDS OR HEADLINES AT THIS TIME. PREVIOUS SHIFT DID AN EXCELLENT JOB SETTING UP FOR AN ACTIVE WEATHER DAY...AS UNSEASONABLY STRONG UPPER LOW ENTERS NEVADA BY THIS EVENING. DYNAMICS WILL BE STRONG AS THIS SYSTEM PASSES THROUGH THIS EVENING...AS EVIDENCED BY STRONG THUNDERSTORMS ALREADY IN PROGRESS ACROSS WESTERN NEVADA THIS MORNING. WEATHER GRIDS MENTION SMALL HAIL AND GUSTY WINDS WITH THUNDERSTORMS ALONG THE COLD FRONT THROUGH THE DAY...AND THIS MATCHES SPC 5% WIND/HAIL PROBABILITIES WELL. BELIEVE 12Z NAM SOLUTION IS TOO DRY ACROSS NORTHERN NEVADA THROUGH THIS AFTERNOON...GENERATING SIGNIFICANT CAPE/INSTABILITY TO NEAR 500 J/KG BUT LITTLE QPF. MAV POP/QPF GUIDANCE IS MUCH MORE REASONABLE. ISOLATED SEVERE THUNDERSTORMS CERTAINLY PLAUSIBLE TODAY...WITH THE BEST CHANCES BETWEEN NOON AND 5 PM IN AND NEAR ELKO COUNTY. PRIMARY THREAT FROM THUNDERSTORMS WILL BE WINDS/OUTFLOWS OF 50-60 MPH...AS STRONG MOMENTUM ALOFT IS TRANSFERRED BY DOWNDRAFTS TO THE SURFACE. IN ADDITION...AM CONCERNED FOR A POTENTIALLY HIGH END/DAMAGING WIND EVENT FOR WHITE PINE COUNTY THIS AFTERNOON AND EVENING. GFS BUFR SOUNDINGS FOR ELY AROUND 2 PM REVEAL 40 KTS OF WIND ON THE DECK WITH NEAR 60 KTS AT THE TOP OF THE MIXED LAYER. NEEDLESS TO SAY WILL LEAVE HIGH WIND WARNING FOR WHITE PINE COUNTY UNTOUCHED. SOME GUSTS NEAR 70 MPH SEEM LIKELY...WITH SOME TREE/STRUCTURAL DAMAGE POSSIBLE. OTHER WIND ADVISORIES/RED FLAG WARNINGS LOOK GOOD TO GO...DO NOT EXPECT TO NEED THEM ACROSS NORTHERN NEVADA WHERE CONVECTION WILL BE PRIMARY THREAT. BT && .PREV DISCUSSION... /ISSUED AT 325 AM / SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE. MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND. SHORT TERM...TODAY THROUGH FRIDAY. LAST EVENING AND THIS MORNING TURNING OUT TO BE SOMEWHAT ACTIVE BY NORTHERN NEVADA STANDARDS. THUNDERSTORMS HAVE FORMED IN HUMBOLDT COUNTY DURING THIS TIME FRAME. VERY GOOD UPPER LIFT NOTED AS 500-300 DIV-Q VALUES OF 50 TO 100 UNITS EXIST WITH LOW TO MID LEVEL FGEN BAND OF 50 OR SO UNITS. MODIFIED SOUNDING DATA INDICATES CAPE VALUES OF AROUND 200-400 J/KG THIS MORNING WITH 0-6 KM BULK SHEAR VALUES OF 50-60 KNOTS. HAVE SEEN ORGANIZED CONVECTION THIS MORNING WITH DECENT ROTATION FOR NORTHERN NEVADA AND HAVE HAD TO ISSUE MULTIPLE SIGNIFICANT WEATHER ADVISORIES AND A SEVERE FOR THE STORMS THAT FORMED. MODELS DEPICT STRONG SHEAR...LIFT...AND INSTABILITY CONTINUING THIS MORNING AND AFTERNOON WITH CAPE VALUES OF 300-500 J/KG...WHICH COULD LEAD TO THE FORMATION OF MARGINALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND PERHAPS EARLY EVENING...ESPECIALLY ALONG AND JUST AHEAD OF THE COLD FRONT. WITH THOSE STRONG WINDS ALOFT...THE POSSIBILITY OF STRONG OUTFLOW WINDS EXISTS. WILL NEED TO WATCH THIS CAREFULLY. HAVE THEREFORE ADDED GUSTY WINDS AND SMALL HAIL IN THE WEATHER GRIDS. AS MENTIONED PREVIOUSLY...MODELS CONTINUE TO SHOW VERY STRONG WINDS ALOFT...WITH THE STRONGEST OVER PORTIONS OF EASTERN AND CENTRAL NEVADA. HAVE EXPANDED WIND ADVISORY AREAS TO NORTHERN NYE AND EXTREME EASTERN ELKO COUNTIES. WIDESPREAD 700 MB WIND ANOMALIES OF 2-3 SD ABOVE NORMAL...WITH 3-4 SD OVER WHITE PINE COUNTY. THEREFORE UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING FOR WHITE PINE COUNTY TODAY DUE TO THESE VERY STRONG WINDS. THE STORM SYSTEM WILL PUSH ACROSS SOUTHERN NEVADA AND OUT OF THE STATE BY LATER THIS EVENING. A WEST TO EAST FLOW WILL DEVELOP WITH DRIER AIR FILTERING IN FROM THE WEST. COULD SEE A COOL THURSDAY MORNING...BUT WINDS AND CLOUDS MAY HELP TO KEEP TEMPS UP. QUIET WEATHER ON TAP FOR THURSDAY AFTERNOON WITH LESS WIND EXPECTED. FRIDAY MORNING MAY BE A FEW DEGREES COOLER THAN THURSDAY WITH CLEAR SKIES AND LIGHT WINDS. NOT LOOKING AT FREEZING RIGHT NOW...BUT MAYBE UPPER 30S IN SOME OF THE VALLEY LOCATIONS LIKE CLOVER VALLEY SOUTH OF WELLS. ANOTHER QUIET DAY EXPECTED FOR FRIDAY WITH AFTERNOON TEMPERATURES AT OR JUST BELOW NORMAL. BUT IT WILL FEEL PLEASANT. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. ZONAL FLOW ACROSS THE INTERMOUNTAIN WEST WILL TRANSITION INTO A 4-CORNERS HIGH WITH AN EVENTUAL MONSOONAL PUSH OF MOISTURE BY THE BEGINNING OF NEXT WEEK. FORECAST CONFIDENCE IS ABOVE AVG WITH BOTH THE ECMWF/GFS AGREEING ON UPCOMING PATTERN EVOLUTION. TEMPS WILL RUN ABOVE AVG THIS PERIOD...WITH NEAR NORMAL PRECIP. HOT AND DRY 4TH OF JULY ON TAP FOR NORTHEASTERN NEVADA AS 500MB ZONAL FLOW TRANSITIONS INTO A 4-CORNERS HIGH PATTERN BY THE 4TH. THIS WILL ALLOW WARM SOUTHERLY FLOW TO ESTABLISH ITSELF OVER THE GREAT BASIN...WITH HIGHS SURGING WELL INTO THE 90S BY SUNDAY. MODELS HAVE BEEN VERY PERSISTENT WITH THE FIRST MONSOONAL SURGE OF MOISTURE BEGINNING ACROSS WHITE PINE COUNTY BY MONDAY AFTERNOON...BEFORE PUSHING FURTHER NORTH AND WEST FOR TUESDAY INTO WEDNESDAY. IF THIS PATTERN VERIFIES THERE COULD BE SOME GOOD RAINS FOR THE HIGHER TERRAIN OF NORTHERN NYE AND WHITE PINE COUNTIES...AS 700-500 RH VALUES SURGE INTO THE 70% RANGE. TEMPS WILL CONTINUE TO RUN ABOVE AVG...BUT CLOUDS COULD COOL HIGH TEMP READINGS BY 5 DEGREES...BUT COULD ALSO WARM THE LOW TEMPS BY 5 DEGREES...SO OVERALL LOOKING AT AVG TEMPS TO RUN A GOOD 5 TO 10 DEGREES ABOVE NORMAL. AVIATION...STRONG S/SW WINDS WILL CONTINUE AT KELY TODAY AS AN UNSEASONABLY STRONG STORM SYSTEM PROGRESSES THROUGH NEVADA TODAY. STRONGEST WINDS WILL CONTINUE AT KELY...WHERE GUSTS OF 45-55 KTS ARE LIKELY ALONG WITH AREAS OF BLDU. GUSTS NEAR 25 KTS AT KEKO...MUCH LESS WIND AT KWMC. LOWERING CLOUD CEILINGS AND ISOLATED TSTMS AT KWMC THIS MORNING...BEFORE THE THREAT OF TSTMS REACHES KEKO/KTPH BY 21Z...AND KELY BY 00Z THURSDAY. CONDITIONS WILL IMPROVE AFTER 04Z TOMORROW NIGHT AS THE COLD FRONT QUICKLY PUSHES THROUGH THE AREA. FIRE WEATHER...A STRONG STORM SYSTEM WILL BE PUSHING ACROSS NEVADA TODAY. THE RED FLAG WARNING CONTINUES FOR FIRE ZONE 455. HAVE DECIDED TO EXPAND RED FLAG WARNING TO FIRE ZONE 457. MODELS INDICATING A DRY SLOT FORMING OVER THE EASTERN HALF TO TWO-THIRDS OF ZONE 457 IN THE EARLY AFTERNOON PERIOD...AND WITH STRONG WINDS AND DRY AIR...HAVE ISSUED FOR SUCH. THERE IS GOING TO BE A SHARP GRADIENT IN PRECIPITATION WITH THE FRONTAL PASSAGE TODAY AND HAVE WENT WITH DRY TS OVER WHITE PINE COUNTY IN THE EARLY AFTERNOON...TRANSITIONING IN THE LATE AFTERNOON AND EARLY EVENING. MUCH QUIETER AND COOLER WEATHER IS ON TAP FOR THURSDAY AND FRIDAY...WITH LIGHT WINDS. AFTERNOON HIGHS PUSH INTO THE 90S FOR THE WEEKEND INTO NEXT WEEK. NO FIRE WEATHER CONCERNS AT THIS TIME THROUGH SUNDAY...BUT WILL BE LOOKING AT THE POSSIBILITY OF MOISTURE INCREASING FROM THE SOUTH FOR THE NEXT WEEK MONDAY TIME FRAME. HYDROLOGY...LAMOILLE CREEK CONTINUES ITS DIURNAL TREND FLUCTUATING AROUND FLOOD STAGE. MUCH OF THE SNOW IN THE RUBIES HAS MELTED OVER THE PAST WEEK...SO LAMOILLE CREEK SHOULD BEGIN TO DECREASE OVER THE NEXT SEVERAL DAYS. ON THE HUMBOLDT RIVER...A SLOW MOVING CREST WILL MOVE FROM DOWNSTREAM OF DEETH TOWARD ELKO. IT DOES NOT APPEAR THIS WILL CAUSE FLOODING AT THIS TIME. FURTHER DOWNSTREAM...MINOR FLOODING IS OCCURRING AT BATTLE MOUNTAIN AND COMUS WITH A SECOND SLOW MOVING CREST. CARLIN AND PALISADE ARE ALSO ABOVE ACTION STAGE...BUT EXPECTED TO REMAIN BELOW FLOOD STAGE FOR NOW. THE SOUTH FORK OF THE HUMBOLDT NEAR DIXIE CREEK AND MARYS RIVER NEAR CHARLESTON ARE BOTH ABOVE ACTION STAGE...HOWEVER A DECREASING TREND IS EXPECTED DUE TO LESS RUNOFF FROM SNOW MELT IN THE NEXT SEVERAL DAYS. MZ && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...NORTHERN NYE COUNTY. HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR WHITE PINE COUNTY. RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... WHITE PINE COUNTY. && 99/99
Hazardous weather outlook, Jun 29, 4:22 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 422 AM PDT WED JUN 29 2011 NVZ013-033-301130- NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- 422 AM PDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND AFTERNOON ACROSS THE AREA AS A VIGOROUS LOW PRESSURE SYSTEM MOVES EASTWARD. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS. A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-301130- WHITE PINE COUNTY- 422 AM PDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. VERY STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND AFTERNOON ACROSS WHITE PINE COUNTY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES EASTWARD. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. SOME WIND GUSTS TO 70 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH THE STRONGEST WINDS EXPECTED TO OCCUR BETWEEN NOON AND 5 PM. AS A RESULT...A HIGH WIND WARNING HAS BEEN ISSUED FOR WHITE PINE COUNTY THROUGH 8 PM THIS EVENING. A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>032-034-036-037-301130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 422 AM PDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BE AFFECTING NORTHERN NEVADA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN HUMBOLDT COUNTY THIS MORNING...WITH DEVELOPMENT OF THESE SHOWERS AND STORMS OCCURRING LATER IN THE MORNING AND AFTERNOON IN THE CENTRAL AND EAST. SOME OF THESE STORMS MAY BE STRONG...AND MAY PRODUCE LOCALLY DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jun 29, 8:19 AM PDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
819 AM PDT WED JUN 29 2011
NVZ030-036-291600-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
819 AM PDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN
HUMBOLDT COUNTIES UNTIL 900 AM PDT...
AT 815 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VALMY...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VALMY...
INTERSTATE 80 BETWEEN GOLCONDA PASS AND BATTLE MOUNTAIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4076 11693 4060 11721 4066 11732 4068 11732
4067 11735 4071 11742 4095 11726
TIME...MOT...LOC 1518Z 215DEG 21KT 4070 11728
TURNERSpecial weather statement, Jun 29, 9:12 AM PDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 912 AM PDT WED JUN 29 2011 NVZ030-031-036-291700- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 912 AM PDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER...EXTREME WESTERN ELKO AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 1000 AM PDT... AT 908 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF VALMY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY... RURAL SOUTHEASTERN HUMBOLDT COUNTY... RURAL NORTHERN LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4116 11697 4103 11675 4085 11703 4093 11717 TIME...MOT...LOC 1612Z 214DEG 23KT 4095 11704 TURNER
Special weather statement, Jun 29, 12:19 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1219 PM PDT WED JUN 29 2011
NVZ031-291945-
NORTHERN ELKO COUNTY NV-
1219 PM PDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 1245
PM PDT...
AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MOUNTAIN CITY. THIS
STORM IS MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
OWYHEE...
RURAL NORTHERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4200 11571 4173 11622 4183 11641 4201 11625
4201 11582
TIME...MOT...LOC 1919Z 180DEG 0KT 4163 11621
TURNERSpecial weather statement, Jun 29, 12:42 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1242 PM PDT WED JUN 29 2011 NVZ036-292030- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 1242 PM PDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 130 PM PDT... AT 1237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEOWAWE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... EMIGRANT PASS... PALISADE... INTERSTATE 80 NEAR EMIGRANT PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4079 11643 4062 11614 4045 11639 4056 11658 TIME...MOT...LOC 1941Z 216DEG 29KT 4059 11641 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:32 PM PDT | Special Weather Statement | LKN | Humboldt | 28 min |
| Jun 28, 6:41 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 34 min |
| Jun 28, 7:12 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 18 min |
| Jun 28, 8:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jun 28, 10:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jun 29, 12:19 AM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 29, 1:05 AM PDT | Special Weather Statement | LKN | 25 min | |
| Jun 29, 1:17 AM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 28 min |
| Jun 29, 1:39 AM PDT | High Wind Warning | LKN | White Pine | 18 hr |
| Jun 29, 1:39 AM PDT | Wind Advisory | LKN | Elko | 18 hr |
| Jun 29, 1:44 AM PDT | Special Weather Statement | LKN | Humboldt | 61 min |
| Jun 29, 8:19 AM PDT | Special Weather Statement | LKN | 41 min | |
| Jun 29, 9:12 AM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 29, 11:33 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 42 min |
| Jun 29, 12:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 29, 12:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 29, 3:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jun 29, 3:16 PM PDT | Special Weather Statement | LKN | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.